Texas, 2006

Flash Flooding in Texas, June 30, 2006

June 30, 2006 · NWS EWX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 2:32 PM CST, 28 minutes earlier.

Area forecast discussion, Jun 30, 2:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT FRI JUN 30 2006

.DISCUSSION...CONVECTION AND ASSOCIATED TROPICAL MOISTURE IN THE
SOUTHWESTERN GULF WILL CONTINUE ADVECTING INTO SOUTH CENTRAL
TEXAS OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL LOW STALLS
OUT OVER COAHUILA IN MEXICO...JUST WEST OF OUR WESTERN CWA. THIS LOW
WILL TEND TO PULL DEEP TROPICAL MOISTURE FROM THE SOUTH OVER OUR
AREA AND ALLOW HIGH PWATS (GENERALLY ABOVE 2 INCHES) OVER OUR
SOUTHERN COUNTY WARNING AREA (CWA) WELL INTO NEXT WEEK. MOIST LOW
LEVEL SOUTHERLY FLOW WILL INCREASE AND IMPINGE ALONG THE
ESCARPMENT TONIGHT AND SATURDAY GENERALLY ALONG AND NORTH OF I-90
WEST OF SAN ANTONIO. THIS FLOW WILL BECOME MORE PERPENDICULAR ALONG
EASTERN SECTIONS OF THE ESCARPMENT LATE TOMORROW AND SUNDAY. THE
BUOYANT TROPIC-LIKE ATMOSPHERE WILL BE AN EFFICIENT RAIN MAKER BUT
DUE TO A LACK OF FOCUS AND HIGH FLASH FLOOD GUIDANCE VALUES...A
FLASH FLOOD WATCH WILL NOT BE ISSUED AT THE PRESENT TIME. AS
GUIDANCE VALUES LOWER...A FLASH FLOOD WATCH MAY BE ISSUED TONIGHT
OR SATURDAY SO STAY TUNED. RIDGING BUILDS IN ACROSS THE AREA NEXT
THURSDAY SO PROBABILITIES SHOULD LOWER BY THEN BUT ATMOSPHERIC
MOISTURE WILL REMAIN HIGH.

FIRE WEATHER...
DUE TO INCREASING MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE
AND INCREASING CHANCES FOR WETTING RAINS...THE FIRE WEATHER THREAT
WILL BE LOW LEADING UP TO THE 4TH OF JULY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  72  91 / 30 50 30 30
AUSTIN BERGSTROM INTL AIRPORT  70  89  69  90 / 30 50 30 30
DEL RIO INTL AIRPORT           74  90  73  90 / 60 60 60 20
SAN ANTONIO INTL AIRPORT       72  87  72  90 / 50 60 30 30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

02/25
Hazardous weather outlook, Jun 30, 4:52 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT FRI JUN 30 2006

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINS ARE POSSIBLE FROM SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP MAINLY OVER THE SOUTHWESTERN HALF OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH CENTRAL TEXAS
SATURDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 109 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Val Verde

When
June 30, 3:00 PM CST to 4:30 PM CST
Where
Val Verde County, Del Rio
Reported by
GENERAL PUBLIC
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

Mid-afternoon showers and thunderstorms remained nearly stationary for three hours over the Del Rio area, producing 2 to 3 inches of rain and causing widespread street flooding. Several low water crossings were closed in the late afternoon due to high water.

Flash Flood, Dimmit

When
June 30, 5:30 PM CST to 7:00 PM CST
Where
Dimmit County, Asherton
Reported by
GENERAL PUBLIC
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

Showers and thunderstorms formed between Carrizo Springs and Catarina in Dimmit County, producing general 1 to 2 inch rain totals. Up to 4 inches of rain was indicated near Asherton, where the public reported flash flooding over low water crossings and secondary roads through the early evening.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514223, 5514224.